Flash Flood, Lamar
- When
- February 5, 3:00 PM CST to 5:00 PM CST
- Where
- Lamar County, Countywide
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Excessive rainfall occurred across several sections of the county. Several roads were covered with water and impassable.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Excessive rainfall occurred across several sections of the county. Several roads were covered with water and impassable. Doppler radar estimated 3-4 inches of rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 5, 2:35 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CST THU FEB 5 2004 .SYNOPSIS...MAJORITY OF THE SIGNIFICANT WEATHER HAS BEEN OVER CENTRAL MISSISSIPPI TODAY...BUT SHOULD SHIFT INTO ALABAMA TONIGHT. VERY SLOW MOVING SYSTEM WILL BRING PROLONGED PERIODS OF HEAVY RAINFALL ACROSS AREA OVERNIGHT. SYSTEM SHOULD WORK ITS WAY OUT OF STATE LATE FRIDAY. NEXT RAIN SYSTEM DUE IN EARLY NEXT WEEK. && .SHORT TERM...(TONIGHT THROUGH SUNDAY) BAND OF HEAVY RAINFALL HAS MOVED INTO NORTHWEST COUNTIES THIS AFTERNOON. THIS AREA WILL SHIFT SLOWLY EASTWARD TONIGHT AND BRING HEAVY RAINFALL TO AREAS ALONG AND WEST OF INTERSTATE 65. FLOODING POTENTIAL VERY HIGH IN FLASH FLOOD WATCH AREA...MAINLY DUE TO TRAINING OF CELLS. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES LIKELY IN THE NEXT 12 HOURS. WOULD NOT BE SURPRISED IF A FEW SPOTS IN NW COUNTIES SEE 6 INCHES. BASED ON MODEL OUTPUT...I WILL NOT EXTEND FLASH FLOOD WATCH AREA EASTWARD. FLASH FLOOD WATCH MAY BE NEEDED EAST OF CURRENT WATCH ON FRIDAY. AIRMASS HAS BEEN DESTABILIZING ACROSS SOUTHERN COUNTIES AS WARM FRONT WAS NEAR MONTGOMERY EARLY THIS AFTERNOON. THREAT OF SEVERE WEATHER WILL LIKELY EXTEND INTO SOUTHEAST COUNTIES ON FRIDAY. AT THIS POINT... WINDS HAVE NOT REACHED WIND ADVISORY CRITERIA...AND BASED ON OTHER MORE CRITICAL WEATHER EXPECTED...I WILL DROP WIND ADVISORY AT NEXT FORECAST PACKAGE. RAIN WILL LINGER ACROSS EASTERN COUNTIES THROUGH MID AFTERNOON FRIDAY. STRONG COLD AIR ADVECTION WILL KICK IN FRIDAY NIGHT THROUGH SATURDAY. LOOKS LIKE COLD AIR STRATUS WILL COVER MUCH OF THE FORECAST AREA THROUGH SATURDAY. AIRMASS WILL BE COLD ENOUGH TO SUPPORT FLURRIES NORTHERN COUNTIES. && .LONG TERM...(MONDAY THROUGH THURSDAY) ANOTHER SHORT WAVE TROF WILL DROP INTO THE PLAINS STATES AND SPIN UP SURFACE LOW ACROSS GULF COAST STATES MONDAY NIGHT. I WILL RAISE RAIN CHANCES TO LIKELY FOR TUESDAY AND GO WITH A DRY FORECAST FOR WEDNESDAY AND THURSDAY. && .VERY PRELIMINARY NUMBERS... BIRMINGHAM 55 55 36 39 25 / 100 80 10 00 MONTGOMERY 63 64 37 49 25 / 70 100 20 00 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH NORTH AND WESTERN COUNTIES TONIGHT. && 58/ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CST THU FEB 05 2004 ALZ011>015-017>050-052115- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 118 PM CST THU FEB 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A STRONG LOW PRESSURE SYSTEM WILL BRING ADDITIONAL HEAVY RAIN AND SCATTERED THUNDERSTORMS ACROSS ALABAMA THIS AFTERNOON...TONIGHT...AND INTO EARLY FRIDAY. THE MAIN HAZARD FROM THIS STORM SYSTEM WILL BE THE POTENTIAL FOR HEAVY RAINFALL ON THE ORDER OF TWO TO FOUR INCHES ACROSS THE NORTHWEST PART OF THE FORECAST AREA TONIGHT. THIS HEAVY RAINFALL MAY CAUSE BOTH FLASH FLOODING AND RIVER FLOODING IN THESE AREAS. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR LATE THIS AFTERNOON AND INTO TONIGHT NORTHWEST OF A DEMOPOLIS TO GADSDEN LINE...WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEVERE WEATHER IS ALSO POSSIBLE THIS AFTERNOON THROUGH TONIGHT SOUTH OF AN ALICEVILLE...MONTGOMERY...TO AUBURN LINE. THE PRIMARY HAZARD WITH THESE STORMS IS DAMAGING WINDS WITH A POSSIBILITY OF AN ISOLATED TORNADO. STRONG WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... HEAVY RAINFALL WILL CONTINUE ACROSS EASTERN SECTIONS OF THE FORECAST AREA ON FRIDAY...MAINLY DURING THE MORNING HOURS. THERE IS A POSSIBILITY THAT FLOODING MAY CONTINUE TO CAUSE A PROBLEM ACROSS PARTS OF THE FORECAST AREA ON FRIDAY. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON THROUGH FRIDAY MORNING...FOR THE POTENTIAL OF FLOODING AND SEVERE WEATHER. KH
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386632.